Ohio, 2016Damaging Wind in Ohio, August 5, 2016
August 5, 2016 · NWS PBZ · 1 event in 1 county or zone
Scattered thunderstorms developed ahead of a weak cold front late in the afternoon of the 5th. Isolated tree damage occurred in Columbiana county in Ohio, and Hancock county in West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed ahead of a weak cold front late in the afternoon of the 5th. Isolated tree damage occurred in Columbiana county in Ohio, and Hancock county in West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 5, 2:40 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 5, 2:40 PM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
340 PM EDT FRI AUG 5 2016
.SYNOPSIS...
A cold front should bring showers and thunderstorms as it moves
through the region overnight. Dry and less humid weather is then
expected for the rest of the weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cluster of showers and storms focused in the srn zones is
associated with a slow-moving shortwave trough that will continue
its slow ewd progress into the evening. Precipitation with this
wave is expected to wane as heating subsides early this evening.
Additional showers and storms are developing along a pre-frontal
trough in vicinity of KCLE, perhaps aided in part by increasing
upper flow associated with an approaching shortwave trough. This
convection is expected to advance into the nrn zones through early
evening.
All models do indicate an upswing in precipitation tonight as the
pre-frontal trough advances across the region. Given the abundant,
deep moisture, continued modest instability and eroding cap, some
convection overnight is not out of the question despite the
unfavorable timing. Convective feedback signals in the NAM
suggests that QPE will not be as potent as suggested in that
model.
Any precipitation tonight will vacate the region by late tonight,
with fog possible after its end owing to the lingering, very
moist airmass prior to cold frontal passage. The system's cold
front will move through late tonight/early tomorrow morning, which
will have only a slight impact on temperatures as cold advection
in its wake will not be strong.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Building high pressure should maintain the dry and less humid
conditions through Monday as temperatures return to near seasonal
levels.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Ridging across the Eastern CONUS early in the week is progged to
weaken and drift south by mid to late week. Shortwaves advancing
across the northern periphery of the ridge should return chances
for showers and thunderstorms to the region throughout the
period, though timing uncertainty limits these to unmentionable
slight to low chance numbers for now. The first of these
shortwaves should move across western counties on Tuesday, with
perhaps the best chance for rain coming on Friday. A return to
above seasonal average temperatures is expected.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Showers and storms will impact KMGW in the near term, but is
expected to wane by early this evening as diurnal heating
decreases and the associated shortwave trough exits slowly ewd.
MVFR conditions have been observed in this convection, and this
trend seems likely to continue. Additional, developing convection
in vicinity KCLE is expected to move toward KFKL by late afternoon
as upper-level flow increases with the approach of a shortwave
trough. Elsewhere, convection will be isolated, with little
clarity on where, if any, an impact might be noted.
The nrn convection is expected to increase in coverage tonight as
a pre-frontal trough advances sewd through the region. Broad
coverage of showers and possible storms is expected along this
boundary, but any restrictions ought not to fall below MVFR/patchy
IFR conditions between 04-08Z. Residual fog in the post-convective
regime may lead to restrictions late tonight through mid-morning.
.OUTLOOK /SATURDAY THROUGH TUESDAY/...
Restrictions are possible south of PIT Saturday morning with an
exiting cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
KRAMAR/TGREEN
Hazardous weather outlook, Aug 5, 4:38 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT FRI AUG 5 2016
OHZ039>041-PAZ007>009-013>015-020-WVZ001-062145-
TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-BEAVER-HANCOCK-
538 PM EDT FRI AUG 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ001-OHZ048>050-057>059-068-069-PAZ016-021>023-029-031-073>076-
WVZ002>004-012-021-509>514-062145-
GARRETT-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-
NOBLE-MONROE-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
538 PM EDT FRI AUG 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KRAMAR
In the hours before
Special weather statement, Aug 5, 4:33 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
533 PM EDT FRI AUG 5 2016
OHZ041-052200-
COLUMBIANA-
533 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
CENTRAL COLUMBIANA COUNTY...
AT 533 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LISBON...OR 8
MILES SOUTH OF SALEM...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LISBON... GUILFORD LAKE STATE PARK...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO OR TELEVISION
STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 4075 8092 4085 8087 4081 8067 4065 8075
TIME...MOT...LOC 2133Z 291DEG 8KT 4078 8084
KRAMAR
Thunderstorm Wind, Columbiana
- When
- August 5, 4:47 PM EST
- Where
- Columbiana County, 1.25 mi WSW of Logtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.770, -80.820
Law enforcement reported large tree limbs down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, August 5, 20161 death · $1.1 million · 0.75 in hail · 7 events
- Excessive Heat in Tennessee, August 5, 20161 death · 5 events
- Heat in Georgia, August 5, 20161 death · 1 event
- Lightning Strike in Florida, August 5, 20161 death · 1 event
- Damaging Winds and Lightning Strike in Mississippi, August 5, 20161 injured · $339,000 · 57 kt wind · 9 events
- Flash Flood and Damaging Wind in Louisiana, August 5 to 7, 20161 injured · $60,000 · 50 kt wind · 4 events
- Flash Flooding and Heavy Rain in Arizona, August 5, 2016$50,000 · 4 events
- Flash Flooding and Damaging Winds in Kentucky, August 5, 2016$40,000 · 56 kt wind · 7 events
- Damaging Wind in Louisiana, August 5, 2016$50,000 · 52 kt wind · 1 event
- Heat in Kentucky, August 5, 201622 events
- Lightning Strike in South Carolina, August 5, 20162 injured · 1 event
- Flash Flooding in Missouri, August 5, 2016$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647934.